MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN POLY EXTRACTOR; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US PINN POLY EXTRACTOR; EXTRACTION INSTRUMENTS
Catalog Number 221750001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees, caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.
 
Event or Problem Description
It was reported that this pc is related to (b)(4) which reports revision surgery.This pc reports the event occurred during the revision surgery.It was reported that on an unknown date, the patient underwent a tha surgery for oa on the right hip joint.After the surgery on (b)(6) 2025, the revision surgery was performed due to an unknown cause with the product in question.During the surgery, the product broke and no metal fragments from the broken area could be found.There is a possibility that they may still remain in the patient's body, but no metal fragments were visible in the post-operative x-ray images.The surgery was completed successfully with 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "this pc is related to (b)(4) which reports revision surgery.This pc reports the event occurred during the revision surgery.It was reported that on an unknown date, the patient underwent a tha surgery for oa on the right hip joint.After the surgery on (b)(6) 2025, the revision surgery was performed due to an unknown cause with the product in question.During the surgery, the product broke and no metal fragments from the broken area could be found.There is a possibility that they may still remain in the patient's body, but no metal fragments were visible in the post-operative x-ray images.The surgery was completed successfully with 30 minutes surgical delay.No further information is available" the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found one jaw broken off.Broken portion was not returned for evaluation.Additionally, the device had signs of usage on its overall surface and no other anomaly was identified on its surface.The observed damage can be attributed to unintended use error due to exposure to unintended forces such as levering the device while extracting the liner.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per depuy synthes pinnacle surgical technique (142532-200605 emea), page 16, the next instructions need to be followed during the poly extraction procedure: 1) open the extractor jaws and extend the ard pin from the extractor tip; 2) place the ard pin into an empty ard and tightly close the jaws of the extractor; 3)the teeth of the extractor should dig into the inner diameter of the polyethylene; 4) once the ard tip and teeth are secure on the polyethylene, advance the extraction knob clockwise until the polyethylene is removed.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn poly extractor would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: e4, h3.

Brand Name
PINN POLY EXTRACTOR
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23408368
Report Number1818910-2025-18497
Device Sequence Number9019343
Product Code HWB
UDI-Device Identifier10603295098928
UDI-Public(01)10603295098928(01)SO2044053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221750001
Device Lot NumberSO2044053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown